Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Amarillo, TX

February 23, 200712 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Feb 23, 2007, 6:07 AM CST for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Feb 23, 2007, 12:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2007, 6:07 AM CST (12:07 UTC)
In effect from
Feb 23, 2007, 12:00 PM CST
Expired
Feb 23, 2007, 9:00 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3061 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 231207
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
607 AM CST FRI FEB 23 2007

...HIGH FIRE DANGER EXPECTED FRIDAY OVER THE WESTERN AND CENTRAL
PARTS OF OKLAHOMA AND TEXAS PANHANDLES...

.A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN OVER SOUTHEAST COLORADO
CAUSING SOUTHWESTERLY WINDS TO INCREASE TODAY. THE SOUTHWESTERLY
WINDS WILL BRING WARMER AND DRIER AIR INTO THE AREA. THE COMBINATION
OF WARM TEMPERATURES AND DRY AIR WILL RESULT IN RED FLAG CONDITIONS
BEING MET TODAY.

OKZ001-002-TXZ001>003-006>008-011>013-016>018-232000-
/O.UPG.KAMA.FW.A.0002.070223T1600Z-070224T0300Z/
/O.NEW.KAMA.FW.W.0002.070223T1800Z-070224T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
607 AM CST FRI FEB 23 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

AN AREA OF LOW PRESSURE WILL DEEPEN OVER SOUTHEASTERN COLORADO TODAY
CAUSING WINDS TO BECOME BREEZY. THESE WINDS WILL BRING DRY AIR INTO
THE WESTERN PANHANDLES CAUSING DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KAMA 231955
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
155 PM CST FRI FEB 23 2007

...HIGH FIRE DANGER EXPECTED THIS AFTERNOON AND THIS EVENING  OVER
THE WESTERN AND CENTRAL PARTS OF OKLAHOMA AND TEXAS PANHANDLES...

.A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN OVER SOUTHEAST
COLORADO CAUSING SOUTHWESTERLY WINDS TO INCREASE THROUGH THIS
EVENING. THE SOUTHWESTERLY WINDS WILL CONTINUE TO BRING WARMER AND
DRIER AIR INTO THE AREA. THE COMBINATION OF WARM TEMPERATURES AND DRY
AIR WILL RESULT IN RED FLAG FIRE WEATHER CONDITIONS BEING MET THROUGH
THIS EVENING.

OKZ001-002-TXZ001>003-006>008-011>013-016>018-240300-
/O.CON.KAMA.FW.W.0002.000000T0000Z-070224T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
155 PM CST FRI FEB 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING
ACROSS THE WESTERN TWO-THIRDS OF THE PANHANDLES.

AN AREA OF LOW PRESSURE WILL CONTINUE TO DEEPEN OVER SOUTHEASTERN
COLORADO THROUGH THIS EVENING CAUSING WINDS TO REMAIN BREEZY. THESE
WINDS WILL BRING DRY AIR INTO THE WESTERN TWO-THIRDS OF THE PANHANDLES
CAUSING DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 4:53 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Feb 23, 4:53 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
453 AM CST FRI FEB 23 2007

.DISCUSSION...
MOST OF THE ACTION WILL OCCUR DURING THE FIRST TWO DAYS. WEATHER
PATTERN BECOMES QUITE COMPLEX WITH LOW LEVEL MOISTURE ADVECTING INTO
THE EASTERN SECTIONS OF THE PANHANDLES. IT IS STILL UNCERTAIN HOW
DEEP THE MOISTURE WILL BE AT THE TIME THE UPPER LEVEL FORCING ARRIVES
AND PEAK HEATING OCCURS. NEVERTHELESS...INCREASED POPS SLIGHTLY AND
ADDED THE SEVERE WORDING. THE CONDITIONAL INSTABILITY EXPECTED OVER
THE EAST WILL SUPPORT THE DEVELOPMENT OF STRONG UPDRAFTS BEFORE THE
STORMS MOVE INTO MAINLAND OKLAHOMA.

IN THE MEANTIME...DRIER AIR ALOFT WILL MIX TOWARDS THE SURFACE OVER
THE WESTERN AND CENTRAL SECTIONS OF THE AREAS...DEFINING THE DRYLINE
IMMEDIATELY EAST. DECREASING DEWPOINTS...WARMER TEMPERATURES AND
INCREASING WINDS WILL CREATE A HIGH FIRE DANGER...AND HAVE REQUIRED
THE ISSUANCE OF A RED FLAG WARNING FOR THIS AFTERNOON AND EARLY
EVENING.

WIND SPEEDS DO NOT SLACKEN OVERNIGHT WHILE THE PRESSURE GRADIENT
TIGHTENS. CONFIDENCE IS HIGH THAT WE WILL NEED AT LEAST A WIND
ADVISORY FOR SATURDAY...HOWEVER THE LIKELIHOOD OF HIGH WINDS IS
IMPROVING. HIGH WIND CRITERIA (40 MPH) MAY EVEN START EARLIER AND
LAST LONGER THAN PREVIOUSLY THOUGHT...SO WE DECIDED TO EXPAND THE
CURRENT HIGH WIND WATCH BY 6 HOURS ON EITHER SIDE.

ALSO...LIGHT SNOW IS POSSIBLE WHEN THE WRAPAROUND MOISTURE SLIDES
ACROSS THE AREA. AMOUNTS SHOULD BE AN INCH OF LESS ON SATURDAY...AND
CONFIDENCE IS MODERATE AT THIS TIME. THOUGH THE SNOWFALL AMOUNTS ARE
LOW...THE OCCURRENCE OF BLOWING SNOW WILL LOWER VISIBILITIES...AND
COULD CAUSE PROBLEMS FOR RESIDENTS AND TRAVELERS.

TEMPERATURES BOUNCE BACK UP ON SUNDAY AND WEATHER IS QUIET FOR THE
FIRST HALF OF NEXT WEEK. THE NEXT UPPER LEVEL SYSTEM ENTERS THE
PANHANDLES AROUND THURSDAY. GIVEN THE LIMITED MOISTURE...PRECIPITATION
CHANCES ARE VERY LOW. ADDED 10 PERCENT POPS OR LESS FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                72  38  51  27  56 /   0   5  20   5   0
BEAVER OK                  71  38  44  27  50 /  20  30  30  20   0
BOISE CITY OK              67  34  44  23  52 /   0  30  30  10   0
BORGER TX                  72  42  47  31  57 /   5  10  30  10   0
BOYS RANCH TX              72  37  53  27  57 /   0  10  20   5   0
CANYON TX                  71  38  54  25  56 /   0   5  10   5   0
CLARENDON TX               71  41  53  32  58 /  20   5  10  10   0
DALHART TX                 69  32  49  23  53 /   0  20  30  10   0
GUYMON OK                  74  37  40  26  50 /   5  10  40  20   0
HEREFORD TX                71  36  55  26  58 /   0   5  10   5   0
LIPSCOMB TX                72  41  49  31  52 /  20  30  30  20   0
PAMPA TX                   71  40  45  32  57 /  20   5  20  10   0
SHAMROCK TX                71  43  52  34  57 /  30  20  10  10   0
WELLINGTON TX              73  44  54  32  58 /  30  20  10  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     RED FLAG WARNING FROM NOON TODAY TO 9 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
     SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
     POTTER...RANDALL...SHERMAN.

OK...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     RED FLAG WARNING FROM NOON TODAY TO 9 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&

10/08
Hazardous weather outlook, Feb 23, 6:00 AM CST, 7 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CST FRI FEB 23 2007

OKZ001>003-TXZ001>020-231900-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN TEXAS AND OKLAHOMA
PANHANDLES. CAUTION IS ADVISED ON AREA LAKES DUE TO BREEZY
CONDITIONS TODAY.

OVER THE EASTERN PARTS OF THE PANHANDLES...THERE IS A CHANCE OF
THUNDERSTORMS ON THIS EVENING...SOME COULD REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...

A HIGH WIND WATCH IS IN EFFECT FROM EARLY SATURDAY MORNING THROUGH
SATURDAY EVENING AS WIND GUSTS COULD POTENTIALLY REACH SPEEDS OF
NEAR 60 MILES AN HOUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS THE FAR
EASTERN TEXAS PANHANDLE.

HENNIG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:25 PM CSTHigh Wind WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more30 hr
Feb 23, 4:48 PM CSTSevere Thunderstorm WarningAMADonley27 min
Feb 23, 5:22 PM CSTSevere Thunderstorm WarningAMADonley, Gray53 min

Nearby

Red Flag Warnings in Texas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.